MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope PT; Bedside Monitor

Nihon Kohden Corporation Life Scope PT; Bedside Monitor
Model Number BSM-1753
Medical Device Problem Codes Computer Software Problem (1112); Application Program Problem (2880); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the anesthesiologist encountered an error message on a g5 transport monitor during a surgical procedure.During the procedure, the monitor displayed the following error message: input unit error - the input unit software version is incompatible with the main unit.The data in the input unit will be deleted." because the operating room is currently in patient use, we were unable to verify the serial number or software version of the main unit.The affected bsm-1753a transport monitor is running software version 02-67.Tech support (ts) advised the bme that they would like to compare the software version of the spare transport monitor that was successfully used in its place to determine whether a software version mismatch may have caused the error.The bme stated he will call back with the software version of the spare transport monitor so we can continue troubleshooting which they have not done they did call back with the initial bsm-1753a transport monitor with the error message and took it to another room and docked it to another bsm-6701a bedside monitor (bsm).The bsm-6701a went into a boot loop sequence.It would show connect input unit even though the transport monitor was docked on the back side and then flash a bunch of codes with an error message of ***data abort / wp error***.Tech support consulted with the repair center about the error message, and it was suggested that the mainboard be replaced on the bsm-6701a ur-39451 main digital board, mu-671.The bme is thinking the issue is more so with the transport unit since they have experienced two different issues with the same transport monitor.The bme is going to do additional troubleshooting and call back with his findings.Qa asked the customer the following questions, but the bme has been unresponsive.What was the model and serial number and software version of the main unit that the transport unit plugs into? what was the software version of the spare transport unit that replaced the affected unit? what happened when you connected another transport unit to the bsm-6701a that went into a boot loop sequence? no patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the anesthesiologist encountered an error message on a g5 transport monitor during a surgical procedure.During the procedure, the monitor displayed the following error message: input unit error - the input unit software version is incompatible with the main unit.The data in the input unit will be deleted." because the operating room is currently in patient use, we were unable to verify the serial number or software version of the main unit.The affected bsm-1753a transport monitor is running software version 02-67.Tech support (ts) advised the bme that they would like to compare the software version of the spare transport monitor that was successfully used in its place to determine whether a software version mismatch may have caused the error.The bme stated he will call back with the software version of the spare transport monitor so we can continue troubleshooting which they have not done they did call back with the initial bsm-1753a transport monitor with the error message and took it to another room and docked it to another bsm-6701a bedside monitor (bsm).The bsm-6701a went into a boot loop sequence.It would show connect input unit even though the transport monitor was docked on the back side and then flash a bunch of codes with an error message of ***data abort / wp error***.Tech support consulted with the repair center about the error message, and it was suggested that the mainboard be replaced on the bsm-6701a ur-39451 main digital board, mu-671.The bme is thinking the issue is more so with the transport unit since they have experienced two different issues with the same transport monitor.The bme is going to do additional troubleshooting and call back with his findings.Qa asked the customer the following questions, but the bme has been unresponsive.What was the model and serial number and software version of the main unit that the transport unit plugs into? what was the software version of the spare transport unit that replaced the affected unit? what happened when you connected another transport unit to the bsm-6701a that went into a boot loop sequence? no patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.

Brand Name
Life Scope PT
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key50452921
Report Number8030229-2026-06972
Device Sequence Number10281619
Product Code MHX
UDI-Device Identifier04931921111871
UDI-Public(01)04931921111871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1753
Device Catalogue NumberBSM-1753A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown